Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 367, NWS Fort Worth, TX

May 27, 2000McLennan County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at May 27, 2000, 7:42 PM CDT for McLennan County, Texas. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
May 27, 2000, 7:42 PM CDT (00:42 UTC)
Expired
May 27, 2000, 8:45 PM CDT
In force
63 min
Issued by
NWS Fort Worth, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County McLennan County, TX

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 0.7 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2000-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2000-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -138 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2764 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
-138 m²/s²
0-3 km storm-relative helicity
-92 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

623 
WUUS54 KFWD 280043
SVRFTW
TXC309-280145-

BULLETIN - IMMEDIATE BROADCSAT REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
742 PM CDT SAT MAY 27 2000

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MCLENNAN COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 845 PM CDT

* AT 742 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
  SEVERE THUNDERSTORM OVER THE EASTERN SECTIONS OF WACO...MOVING 
  EAST AT 15 MPH.

HAIL TO ONE INCH AND 60 MPH WIND ARE LIKELY WITH THIS STORM.

LAT...LON 3160 9723 3148 9710 3157 9683 3181 9700

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 3:15 PM CDT, 4 hours 27 minutes earlier.

Area forecast discussion, May 27, 3:15 PM CDT, 4 hours 27 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
315 PM CDT SAT MAY 27 2000

...UPDATED TO ADD FLASH FLOOD WATCH FOR NORTHERN 1/3 NORTH TEXAS...

WITH VERY HIGH CAPE AND INSTABILITIES...SEVERE THUNDERSTORMS WILL
CONTINUE TO DEVELOP ALONG WEAK COOL FRONT/OUTFLOW BOUNDARY AND SPREAD
EAST AND SOUTHEAST ACROSS THE REMAINDER OF NORTH TEXAS THE REST OF
THE AFTERNOON AND TONIGHT.  STORMS HAVE SLOWED IN FORWARD SPEED
WHICH MAY CREATE POTENTIAL FOR FLASH FLOODING.  RIDGE BUILDS
INTO WEST TEXAS SUNDAY AND OVER ALL OF TEXAS BY MONDAY. WITH LOWER
DEWPOINTS ACROSS NORTH TEXAS...AFTERNOON HIGHS WILL BE CONSIDERABLY
WARMER THAN THE PAST WEEK...WITH THE HOTTEST WEATHER OF THE YEAR SO
FAR ACROSS THE EASTERN 2/3 NORTH TEXAS BY MID WEEK.

DFW  67/92/70/97   4000
ACT  68/92/69/97   4000

.FTW...FLASH FLOOD WATCH NORTH OF A LINE FROM BRECKENRIDGE TO
       WEATHERFORD...TO FORT WORTH...TO DALLAS...TO GREENVILLE...TO
       SULPHUR SPRINGS.

59

In the hours before

Local storm report, May 27, 3:35 PM CDT, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
335 PM CDT SAT MAY 27 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ...COUNTY LOCATION....

0222 PM    ANTELOPE                  TX   0.88 INCH HAIL
05/27/00   JACK                           NICKEL HAIL IN
                                          ANTELOPE. REPORTED BY
                                          AMATEUR RADIO SPOTTERS

0225 PM    MARKLEY                   TX   2.75 INCH HAIL
05/27/00   YOUNG                          BASEBALL HAIL JUST WEST
                                          OF MARKLEY. REPORTED BY
                                          GRAHAM FIRE DEPARTMENT
                                          SPOTTERS.

0240 PM    15 W JACKSBORO            TX   TORNADO
05/27/00   JACK                           TORNADO ON GROUND 15
                                          WEST OF JACKSBORO.
                                          REPORTED BY AMATEUR
                                          RADIO SPOTTERS.

0251 PM    ANTELOPE                  TX   4.00 INCH HAIL
05/27/00   JACK                           GRAPEFRUIT SIZED HAIL 3
                                          MILES SOUTH OF HIGHWAY 16
                                          AND 281 INTERSECTION
                                          WEST OF ANTELOPE.
                                          REPORTED BY AMATEUR
                                          RADIO SPOTTERS.

0305 PM    2 S ELIASVILLE            TX   1.75 INCH HAIL
05/27/00   STEPHENS                       GOLFBALL HAIL 2 MILES
                                          SOUTH OF ELIASVILLE IN
                                          STEPHENS COUNTY.
                                          REPORTED BY GRAHAM FIRE
                                          DEPARTMENT SPOTTERS.
Local storm report, May 27, 7:25 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
725 PM CDT SAT MAY 27 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ...COUNTY LOCATION....

0340 PM    10 N JACKSBORO            TX   1.00 INCH HAIL
05/27/00   JACK                           1.00 INCH HAIL 10 NORTH
                                          OF JACKSBORO. REPORTED
                                          BY AMATEUR RADIO
                                          SPOTTER.

0355 PM    DENISON                   TX   WIND DAMAGE
05/27/00   GRAYSON                        NUMEROUS TREES DOWN IN
                                          DENISON. REPORTED BY
                                          DENISON POLICE
                                          DEPARTMENT.

0405 PM    POSSUM KINGDOM LAKE       TX   0.75 INCH HAIL
05/27/00   PALOPINTO                     DIME SIZED HAIL ON THE
                                          WEST AND EAST SIDE OF
                                          POSSUM KINGDOM LAKE.
                                          REPORTED BY AMATEUR
                                          RADIO SPOTTERS.

0411 PM    BRIDGEPORT                TX   70 MPH TSTM GUST
05/27/00   WISE                           70 MPH WIND GUST.
                                          REPORTED BY AMATEUR
                                          RADIO SPOTTERS.

0425 PM    7 N BONHAM                TX   1.00 INCH HAIL
05/27/00   FANNIN                         GOLFBALL HAIL 7 MILES
                                          NORTH OF BONHAM.
                                          REPORTED BY FANNIN
                                          COUNTY EMERGENCY
                                          MANAGEMENT.

0430 PM    RAVENNA                   TX   0.88 INCH HAIL
05/27/00   FANNIN                         NICKEL HAIL IN RAVENNA.
                                          REPORTED BY
                                          COOPERATIVE OBSERVER.

0435 PM    2 S JUSTIN                TX   1.00 INCH HAIL
05/27/00   DENTON                         QUARTER SIZED HAIL 2
                                          MILES SOUTH OF JUSTIN.
                                          REPORTED BY AMATEUR
                                          RADIO SPOTTERS.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 7:34 PM CDTSevere Thunderstorm WarningFWDBosque56 min
May 27, 8:04 PM CDTSevere Thunderstorm WarningFWDLampasas56 min
May 27, 8:10 PM CDTSevere Thunderstorm WarningFWDCoryell65 min
May 27, 9:03 PM CDTFlash Flood WarningFWDMcLennan117 min

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.